Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

How do you change your outlook on life?

Pessimistic pessimism

  • Please log in to reply
4 replies to this topic

#1 Jaco2016

Jaco2016

    Member

  • Members
  • PipPip
  • 28 posts
  • LocationOhio

Posted 17 April 2017 - 05:57 AM

Hi,
I'm trying to figure out how do I change my outlook on life. I'm off of antidepressants and am starting to work with a therapist so I can learn to cope without drugs (which don't work for that anyways). I feel like for most of my life I've had a negative outlook on life. At times that outlook would change temporarily. For example going to college and being excited about possible career options, dating, etc. As a kid I would fantasize about the same things - future wife, future career etc. Now that I have those things and honestly they aren't as good as I've hoped for or wanted (except for my wife and kids who are pretty great) . I dislike my job, I wish I could go back to school but I don't ever see myself ever having the time or money to do that.. it seems like the major milestones have been achieved and I don't have anything to look forward to besides getting old and trying to help my kids avoid the same mistakes I've made . So I'm feeling depressed- how can I change my outlook and be more excited for life at middle age ☹️?

March 1, 2017-Present Discontinued Wellbutrin. Drug free DAY 1 - so far so good!!

February 15-March 1 2017: Tapering Wellbutrin. Now down from 150mg 2x/day to 75mg 1x/day; some w/d

December 24, 2016- Feb. 15 2017: Switched to Wellbutrin 150mg 2x/day after Genesight testing; currently in w/d from Celexa. Wellbutrin side effects: constipation, mild weight loss, vivid dreams

August 4-December 23, 2016: Reinstated Citalopram 30mg due to onset of depressive symptoms from Prozac.

March 18-August 3, 2016: Switched to Prozac 30mg

Feb-March 2016  After 5 weeks of severe withdrawal reinstated Celexa

Jan-Feb 2016  Tapered 5mg/every week to 0mg

August 2015-Jan. 2016: Celexa 30mg. (side effects: REM sleep behavior disorder, severe constipation, etc, etc.)

Prior drug history:

2008-2016: Celexa 30-40mg/day after severe panic attack after accidental CT from Strattera and Xanax

2006-2007: Strattera ?80mg/day for "ADD" in college, Xanax 2mg as needed for anxiety

 


#2 Jaco2016

Jaco2016

    Member

  • Members
  • PipPip
  • 28 posts
  • LocationOhio

Posted 17 April 2017 - 07:02 AM

Sorry retreading this I should omit some of it! I realize I can't change the past so I don't want to focus on that. My question is basically how can I change the lens I see life through so that it's not negative and pessimistic. I've started by turning off the news, listening to uplifting music, etc and it seems to help but I feel so hard wired as a pessimist I've got more work to do. Any tips from anyone who's changed from being a pessimist to optimist?

March 1, 2017-Present Discontinued Wellbutrin. Drug free DAY 1 - so far so good!!

February 15-March 1 2017: Tapering Wellbutrin. Now down from 150mg 2x/day to 75mg 1x/day; some w/d

December 24, 2016- Feb. 15 2017: Switched to Wellbutrin 150mg 2x/day after Genesight testing; currently in w/d from Celexa. Wellbutrin side effects: constipation, mild weight loss, vivid dreams

August 4-December 23, 2016: Reinstated Citalopram 30mg due to onset of depressive symptoms from Prozac.

March 18-August 3, 2016: Switched to Prozac 30mg

Feb-March 2016  After 5 weeks of severe withdrawal reinstated Celexa

Jan-Feb 2016  Tapered 5mg/every week to 0mg

August 2015-Jan. 2016: Celexa 30mg. (side effects: REM sleep behavior disorder, severe constipation, etc, etc.)

Prior drug history:

2008-2016: Celexa 30-40mg/day after severe panic attack after accidental CT from Strattera and Xanax

2006-2007: Strattera ?80mg/day for "ADD" in college, Xanax 2mg as needed for anxiety

 


#3 catnapt

catnapt

    Silver star

  • Members
  • PipPipPip
  • 882 posts
  • LocationUSA

Posted 17 April 2017 - 07:45 AM

I struggle with this as well

 

Right now I am reading a book called "Hardwiring Happiness"

it's very helpful

I highly recommend it.

I got a second hand copy thru amazon that was pretty cheap, or you could look to see if your local library has it


1974-2002 many psych meds, all types; longest used drugs include lithium, seroquel, SSRI's zoloft & celexa; many CT's off drugs

2002-2015 on varying doses of lexapro, as  high as 40 mgs, but usually 20mgs

June 2015: tapered too fast to 2.5mgs, then to 2.5mgs every other day Dec 2015:  found SA forum; holding at 2.5mgs 

Early May 2016: jumped off at 2.5mgs, not smart- crashed in late Sept.

Oct 26 2016  reinstated liquid lexapro 0.05ml/day at night, dose +/- til settling on 0.15BID (0.3/day)= windows and waves

Jan 8, 2017 too quick switch to single dose in the morning, 0.3mgs (bad mistake, led to a crash)

Jan 12 added low dose zyprexa for SI, took infrequently as rescue med, last dose Feb.15

Jan 26 lexapro 0.27mg Feb 25 lexapro updose back to 0.3mg due to unrelenting severe insomnia

March 1 insomnia worse, back down to 0.29 for one day, then 0.27, then 0.25- improving!! March 17 0.24  April 7 0.21

March 7 added low dose lamictal, adjusting dose based on response (currently ~18mgs)

Supplements: Magnesium taurate 250mg, chromium, pro-biotic, biotin, glycine 2grams PM, 1 gram AM 


#4 Jaco2016

Jaco2016

    Member

  • Members
  • PipPip
  • 28 posts
  • LocationOhio

Posted 17 April 2017 - 11:21 AM

I struggle with this as well
 
Right now I am reading a book called "Hardwiring Happiness"
it's very helpful
I highly recommend it.

I got a second hand copy thru amazon that was pretty cheap, or you could look to see if your local library has it

Thanks for the suggestion - I just downloaded the book from my local library. Looks promising!

March 1, 2017-Present Discontinued Wellbutrin. Drug free DAY 1 - so far so good!!

February 15-March 1 2017: Tapering Wellbutrin. Now down from 150mg 2x/day to 75mg 1x/day; some w/d

December 24, 2016- Feb. 15 2017: Switched to Wellbutrin 150mg 2x/day after Genesight testing; currently in w/d from Celexa. Wellbutrin side effects: constipation, mild weight loss, vivid dreams

August 4-December 23, 2016: Reinstated Citalopram 30mg due to onset of depressive symptoms from Prozac.

March 18-August 3, 2016: Switched to Prozac 30mg

Feb-March 2016  After 5 weeks of severe withdrawal reinstated Celexa

Jan-Feb 2016  Tapered 5mg/every week to 0mg

August 2015-Jan. 2016: Celexa 30mg. (side effects: REM sleep behavior disorder, severe constipation, etc, etc.)

Prior drug history:

2008-2016: Celexa 30-40mg/day after severe panic attack after accidental CT from Strattera and Xanax

2006-2007: Strattera ?80mg/day for "ADD" in college, Xanax 2mg as needed for anxiety

 


#5 Junglechicken

Junglechicken

    Gold star

  • Members
  • PipPipPipPip
  • 1,315 posts
  • LocationReading, UK and also Southwest, UK

Posted 17 April 2017 - 11:36 AM

I also struggle with this and I'm also middle-aged.

Feel about 100yrs old, physically run down etc.,

Am working on my "inner health" (gut etc.,) and hope my mental health will improve.

<p>Feb 2014 -Cipralex/Escitalopram 10mg daily June 2015 - Started taper, 5mg every other day July 2015 - 5mg every 2 days August 2015 - 5mg every 3 days September 2015 - 5mg every 4 days Sept 14th - Completed tapering, but at 7 weeks "drug free" I suffered serious WD symptoms as a consequence of "incorrect" tapering. Nov 25 2015 - Re-instated Cipralex @ 2.5mg daily. WD symptoms disappeared over a few days. Have been on this dose ever since and am experiencing "windows" and "waves". Nov 15th 2016 Re-started Therapy Jan 19th 2017 Started CBT. Jan 2017 Homeopathic Treatment starts 4th Jan 2017. Mar 2017 Naturopathic Treatment starts - anti-Candida diet starts as diagnosis of Candida Related Complex (CRC). 24 March 2017 DETOX (3 weeks) started for anti-Candida to help "re-set" my gut. April 2017 "Genova Testing 3 day stool sampling" Comprehensive Analysis.  Gut Cleanse - 6 weeks.  Plan to re-start taper (liquid Cipralex/Escitalopram) when feel ready.